Ohio, 2025

Flash Flooding in Ohio, June 15, 2025

June 15, 2025 · NWS PBZ · 5 events in 1 county or zone

Stationary boundary and near climatological max precpitable water led to another round of showers and thunderstorms with very heavy rainfall on the 15th. With weak steering flow, storms were allowed to train over one another, producing rainfall amounts in the 2-4 inches range in as little as an hour.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Stationary boundary and near climatological max precpitable water led to another round of showers and thunderstorms with very heavy rainfall on the 15th. With weak steering flow, storms were allowed to train over one another, producing rainfall amounts in the 2-4 inches range in as little as an hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 1:46 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 15, 1:46 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
246 PM EDT Sun Jun 15 2025

.SYNOPSIS...
Near-normal temperatures continue through early next week with
periodic shower and storm chances. Localized flooding will be
possible. Daytime highs return to above normal by the middle of
next week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
KEY MESSAGES:

- Scattered showers and thunderstorms continue, mainly PGH and
  to the south
- Locally heavy rain may result in flash flooding
---------------------------------------------------------------

There are minimal environmental changes today as a stationary
boundary remains over eastern OH through west central PA,
promoting heavy rain showers and isolated thunderstorms mainly
south of I-80. The factors supporting the Flood Watch for
southwest PA, eastern OH, and northern WV (and non- zero chances
outside):

- PWATs above the 90th percentile that approach daily maximum,
  indicating a moisture-rich environment
- Deep warm cloud depth sounding (12z sounding shows moisture
  through 13kft)
- Slow storm motion with Corfidi vectors around 3kts
- Lift sources from a stationary surface boundary plus an
  approaching weak PVA that could aid deformation zones
- Buoyancy near 1000J/kg

Showers will generally be light through the morning hours as
buoyancy remains limited, but become heavier between noon to 8pm
as the various factors above are maximized. HREF probabilities
for greater than 1" totals over 3 hours remains highest in the
watch area, but storm-scale processes (like outflow collisions)
are likely to play greatest role in the locations that may see
flooding and difficult to pinpoint ahead of time.

Loss of diurnal heating is likely to reduce storm coverage and
flooding risks at 8pm, but rain could persist based on residual
storm outflow collisions. Overnight patchy fog may again develop
in the region as the boundary layer remains moisture rich and
flow is light.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
KEY MESSAGES:

- Slight Risk Outlook for Excessive Rainfall
- Similar flash flood chances Monday & Tuesday, mainly south of
  Pittsburgh.
----------------------------------------------------------------

Rain from this weekend has saturated the soil in many locations
such as Venango County (PA) and Ohio County (WV). These
antecedent conditions make these areas more vulnerable to flash
flooding. With a weak, stationary trough, high moisture is expected to
persist.

On Monday, precipitable water above the 90th percentile,
surface CAPE up to 500 J/kg, and weak flow combine to provide a
favorable environment for diurnal shower and storm chances.
Similar to Saturday and Sunday, any storms that pop-up could
remain relatively stationary and produce higher rain
accumulations in an hour. This risk will remain in areas south
of Pittsburgh where there is a Slight Risk for excessive
rainfall. Timing is expected mainly between noon and 8pm.

The chance for showers will persist overnight, however, without
the daytime heating, they will likely be lighter. A similar
environment is expected to set-up on Tuesday keeping the chance
for flash flooding in play with a Slight Risk Outlook for
excessive rainfall. Rainfall is expected to lighten Tuesday
night into Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
KEY MESSAGES:

- A mid-week warmup will be followed by increasing late-week  severe
potential.
- Weekend is likely to be dry and hot.
-------------------------------------------------------------------

By Wednesday, there is some indication of a return to quasi-zonal
flow to even weak ridging, with NBM highs back into the mid to upper
80s. On Thursday, a surface low (preceding an upper level
trough), is expected to move through the area bringing the
chance for severe weather. We will be keeping an eye on severe
potential in the transition from heat to weak troughing, with
CIPS and CSU machine learning showing increasing probabilities
into Thursday and Friday. Into days 7 and beyond, the strength
and progressiveness of this trough will determine just how long
it takes to warm back up into what could potentially be another
ridging pattern with heat returning.

By Saturday, a ridge is likely to move into the area, bringing dry
weather and warm temperatures. Temperatures are expected to rise
into the mid to upper 80s. The ridge is expected to remain
stationary at least through Monday keeping temperatures well above
normal into the upper 80s and low 90s

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A stationary boundary and approaching weak PVA will create
scattered to numerous showers with isolated thunderstorms south
of I-80 through 00z before diurnal heating loss reduces storm
coverage/intensity. Morning restrictions will lift as mixing
commences while the environment generally favors VFR by 18z but
MVFR to locally IFR within rain showers. Rainfall rates in the
stronger storms could exceed 2" but gusty wind potential remains
low.

The stagnant, moist environment is likely to remain fairly
unchanged overnight and allow for restriction deterioration
toward MVFR/IFR conditions and patchy fog.

Outlook...
Periodic restrictions are expected through Thursday as
disturbances track along the stalled frontal boundary across the
Upper Ohio Valley region. Late night/early morning stratus and
fog is likely, along with showers and thunderstorms peaking in
the afternoon and early evening. More organized showers/storms
are expected with a Thursday cold front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 8 PM EDT this evening for PAZ021-029-031-
     073>076.
OH...Flood Watch until 8 PM EDT this evening for OHZ049-050-058-059-
     068-069.
WV...Flood Watch until 8 PM EDT this evening for WVZ001>004-012-021-
     509>514.

&&

SYNOPSIS...Milcarek
NEAR TERM...Frazier
SHORT TERM...Lupo
LONG TERM...Milcarek/Lupo
AVIATION...Frazier
Hazardous weather outlook, Jun 15, 1:51 PM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
251 PM EDT Sun Jun 15 2025

OHZ049-050-058-059-068-069-PAZ021-029-031-073>076-WVZ001>004-012-021-
509>514-161900-
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Allegheny-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
251 PM EDT Sun Jun 15 2025

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A slight risk of flooding will continue on Monday and Tuesday into
next week as minimal change in the overall pattern will result in
additional rounds of rain. Chance for severe weather on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048-057-PAZ007>009-013>016-020-022-077-078-161900-
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana-
Higher Elevations of Indiana-
251 PM EDT Sun Jun 15 2025

This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of flooding with locally heavy downpours
possible during any thunderstorms that develop this afternoon and
early this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A marginal risk of flooding will continue into next week as minimal
change in the overall pattern will result in additional rounds of
rain. Chance for severe weather on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Lupo

In the hours before

Local storm report, Jun 15, 3:11 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
411 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Flash Flood      1 ESE Fairmont          39.48N 80.12W
06/15/2025                   Marion             WV   Public

            Video of flooded road and rushing water from
            Hickman Run. Behind a BP gas station.

&&

Lupo
Local storm report, Jun 15, 3:18 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
418 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Rain             1 S Newell              40.07N 79.89W
06/15/2025  M1.28 Inch       Washington         PA   Public

            measured at PennWest California. since
            230pm.

&&

FM
Local storm report, Jun 15, 3:19 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
419 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Flash Flood      West Brownsville        40.03N 79.89W
06/15/2025                   Washington         PA   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

FM
Local storm report, Jun 15, 3:37 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
437 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     Flash Flood      2 SE Fairmont           39.47N 80.12W
06/15/2025                   Marion             WV   911 Call Center

            ROADWAY FLOODING DOWN STONEY RD.

0356 PM     Flash Flood      2 SE Smithfield         39.78N 79.79W
06/15/2025                   Fayette            PA   Public

0353 PM     Flash Flood      4 ENE Albright          39.53N 79.57W
06/15/2025                   Preston            WV   911 Call Center

            Culvert filled with debris and has washed
            the roadway away.

0351 PM     Flash Flood      1 ESE Fairmont          39.47N 80.12W
06/15/2025                   Marion             WV   911 Call Center

            Water Rescue: Person unable to get out of
            the house. He is located on the second
            floor.

0350 PM     Flood            Hyde Park               40.63N 79.59W
06/15/2025                   Westmoreland       PA   Public

0339 PM     Flash Flood      1 W Fairmont            39.48N 80.16W
06/15/2025                   Marion             WV   911 Call Center

            PEOPLE TRAPPED IN Fairmont Village Apts.
            BUILDING COLLAPSING PEOPLE TRAPPED INSIDE.

0330 PM     Flood            1 E Marianna            40.01N 80.10W
06/15/2025                   Washington         PA   Public

0258 PM     Flash Flood      1 ESE Fairmont          39.48N 80.12W
06/15/2025                   Marion             WV   911 Call Center

            LARGE AMOUNT OF WATER IN THE ROADWAY - WATER
            UP TO DOORS OF CARS.

&&

Lupo
Local storm report, Jun 15, 3:45 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
445 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     Flash Flood      3 ENE Masontown         39.86N 79.86W
06/15/2025                   Fayette            PA   911 Call Center

            road closed due to high water.

&&

FM
Local storm report, Jun 15, 3:53 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
453 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     Flash Flood      3 ESE Monongah          39.44N 80.17W
06/15/2025                   Marion             WV   911 Call Center

            Roadway flooding near 2206 PLEASANT VALLEY
            RD, PLEASANT VALLEY.

0415 PM     Flash Flood      1 W Fairmont            39.48N 80.16W
06/15/2025                   Marion             WV   911 Call Center

            Water Rescue on Ridgely Ave; no details
            given.

0343 PM     Flash Flood      2 W Fairmont            39.48N 80.18W
06/15/2025                   Marion             WV   911 Call Center

            Water Rescue: Person unable to get out of
            car.

0305 PM     Flash Flood      2 ENE Fairmont          39.49N 80.11W
06/15/2025                   Marion             WV   911 Call Center

            Roadway Flooding near 1800 Morgantown Ave.

&&

Lupo

The radar

The Pittsburgh radar (KPBZ), 71 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Belmont

When
June 15, 4:00 PM EST to 5:00 PM EST
Where
Belmont County, 0.53 mi W of Barton to 0.3 mi WNW of Barton
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
40.100, -80.840

State official reported water over the road near Barton.

Flash Flood, Belmont

When
June 15, 4:05 PM EST
Where
Belmont County, 0.6 mi SE of Crescent to 0.21 mi NNW of Barton
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
40.113, -80.863

Member of the public reported water flowing over Barton Road and Mercer Road. Portions of Crescent Road also flooded.

Flash Flood, Belmont

When
June 15, 4:37 PM EST to 5:37 PM EST
Where
Belmont County, 0.69 mi S of Pleasant Grove to 0.74 mi SSE of Pleasant Grove
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
40.140, -80.850

Member of the public shared photo on social media of debris and water flowing over a road.

Flash Flood, Belmont

When
June 15, 5:58 PM EST to 6:15 PM EST
Where
Belmont County, 2.22 mi WSW of Yorkville to 2.32 mi WNW of Florence
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
40.140, -80.760

State official reported water flowing over Beach Spring Road.

Flash Flood, Belmont

When
June 15, 7:30 PM EST to 8:00 PM EST
Where
Belmont County, 2.33 mi NNE of Uniontown to 2.35 mi N of Uniontown
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.160, -80.980

Ohio department of highways reported that Route 9 east of Flushing closed due to flooding along Campbell Run.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278820, 1278821, 1278822, 1278823, 1278824.